Alert archive / Louisiana / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Nov 22, 2011, 8:21 AM CST for Catahoula Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2011, 8:21 AM CST (14:21 UTC)
- Expired
- Nov 22, 2011, 8:50 AM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Catahoula Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
593
WWUS84 KJAN 221421
SPSJAN
LAZ023-024-221450-
FRANKLIN LA-CATAHOULA LA-
821 AM CST TUE NOV 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST TUE NOV 22 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF ROSEFIELD TO 11 MILES WEST OF
MANIFEST AT 821 AM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3191 9201 3194 9196 3193 9192 3196 9191
3203 9176 3161 9174 3161 9175 3165 9178
3161 9182 3160 9201
TIME...MOT...LOC 1421Z 263DEG 29KT 3188 9208 3169 9212
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Nov 22, 4:05 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 22, 4:05 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CST TUE NOV 22 2011 .SHORT TERM...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. WIDESPREAD CLOUD COVER HAS PREVENTED DENSE FOG DEVELOPMENT. A BROAD SQUALL LINE POSITIONED FROM EAST TX TO NE AR THIS MORNING WILL CONTINUE TO PROGRESS TO THE EAST TODAY. TSTMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO INCREASING CAPE AND STRONG DEEP LAYER SHEAR AND LOW LEVEL HELICITY. A WAVE IS FORECAST TO DEVELOP ALONG THE BOUNDARY THIS MORNING. THIS WILL SLOW ITS PROGRESSION FOR A HIGHER POTENTIAL FOR HEAVIER RAINFALL ACCUMULATIONS AND RESULT IN A POSSIBLY TWO TIERED POTENTIAL FOR SEVERE STORMS TODAY. INITIALLY THE BEST CHANCE FOR SEVERE WILL BE ACROSS NWRN ZONES WHERE CAPE BEGINS TO INCREASE EARLY THIS MORNING. THE EURO IS PAINTING 400 CAPE VALUES INTO WRN ZONES BY 12Z AND MODEL CONSENSUS IS PLACING HIGHER LOW LEVEL HELICITY VALUES IN THE DELTA THIS MORNING IN CLOSEST PROXIMITY TO THE DEPARTING SURFACE LOW AS IT LIFTS OUT TO THE NE. THE ASSOCIATED 850 MB JET ALSO PUSHES INTO THE REGION AROUND 12Z. MODELS SUGGEST A SLIGHTLY DELAYED PUSH OF SEVERE POTENTIAL FARTHER SOUTH WHEN THE SRN PORTION OF THE WAVE SHIFTS INTO THE AREA. THIS IS ASSOCIATED WITH AN INCREASE IN CAPE FIELDS PUSHING INTO THE REGION AHEAD OF THE FRONT AND A SHIFT OF THE LOW LEVEL JET AND ASSOCIATED 0-1KM HELICITY AXIS OF 150 OR HIGHER INTO THAT AREA AROUND 18Z. A HEALTHY 250 MB DIVERGENCE MAX ALSO DEVELOPS INTO WRN ZONES BY 18Z...TRACKING NEAR THE EAST MS BORDER BY 00Z. INSTABILITY WILL NOT BE ABUNDANT WITH THIS SYSTEM AND LOW LEVEL JET STRENGTH IS SLIGHTLY LOWER ON THE LATEST RUN COMPARED TO PREVIOUS RUNS. HOWEVER LIMITED INSTABILITY THAT WILL EXIST WILL BE SUFFICIENT TO PRODUCE THE POTENTIAL FOR SEVERE IN THE STRONGLY SHEARED WIND FIELDS THAT WILL BE IN PLACE. THE REGION WHERE THE BETTER SHEAR AND INSTABILITY CAN BE JUXTAPOSED WILL SEE A GOOD CHANCE OF SEVERE STORMS TODAY...INCLUDING THE POTENTIAL FOR DEVELOPMENT OF TORNADOES. HI RES WRF MODELS INDICATE A SECOND BAND OF CONVECTION DEVELOPING AFTER THE PREFRONTAL ACTIVITY HAS PASSED HOWEVER THE SECOND BAND OF ACTIVITY APPEARS TO BE POSITIONED WEST OF THE BEST LOW LEVEL CONVERGENCE AXIS AND TO THE REAR OF THE LOW LEVEL JET AND BETTER SHEAR FIELDS. NWLY SURFACE FLOW DEVELOPS ACROSS THE FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL. INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT. ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT FOR CENTRAL/SERN ZONES. .LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70. RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER. HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY 82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO. GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR THE BEGINNING OF THE NEXT WORK WEEK. /28/ && .AVIATION...WIDESPREAD MVFR TO LOCALLY IFR CONDITIONS CAN BE EXPECTED THIS MORNING. AREAS OF FOG WILL DEVELOP...MAINLY OVER ERN ZONES...WITH LOCALLY DENSE FOG LOWERING VSBYS BELOW 1/2SM. FOG WILL GENERALLY CLEAR BY 9 AM. SHOWERS AND TSTMS WILL DEVELOP OVER NWRN ZONES BY DAYBREAK. MVFR CIGS WILL PERSIST IN THE NW...WITH LCLY IFR CIGS/VSBYS IN STRONGER STORMS. CONDITIONS WILL IMPROVE TO VFR OVER THE REMAINDER OF THE AREA BY MID MORNING. SHOWERS AND TSTMS WILL DEVELOP EWD DURING THE DAY...OCNLY LOWERING CIGS/VSBYS TO MVFR/IFR CATEGORIES. SEVERE TSTMS WILL BE POSSIBLE TODAY...THE CHANCE INCREASING BY LATE MORNING/EARLY AFTERNOON...WITH DAMAGING WIND THE PRIMARY HAZARD. HOWEVER LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. CIGS WILL IMPROVE TO VFR OVER NWRN ZONES BY SUNSET... IMPROVING EWD WITH TIME OVERNIGHT AS THE COLD FRONT LIFTS OUT OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 50 66 42 / 90 43 0 0 MERIDIAN 81 50 69 41 / 70 65 1 0 VICKSBURG 79 48 65 39 / 93 28 0 0 HATTIESBURG 82 55 71 44 / 70 70 4 0 NATCHEZ 79 51 66 43 / 91 34 0 0 GREENVILLE 73 47 63 41 / 82 13 0 0 GREENWOOD 78 45 62 41 / 89 23 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/28
Hazardous weather outlook, Nov 22, 5:20 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 520 AM CST TUE NOV 22 2011 LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-231115- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 520 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. THE BEST WINDOW FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-231115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 520 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND EARLY AFTERNOON. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS BUT A TORNADO CAN NOT BE RULED OUT. A BROAD BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY TODAY AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Nov 22, 8:21 AM CST, 0 minutes before
LAZ023-024-221450-
FRANKLIN LA-CATAHOULA LA-
821 AM CST TUE NOV 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST TUE NOV 22 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF ROSEFIELD TO 11 MILES WEST OF
MANIFEST AT 821 AM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3191 9201 3194 9196 3193 9192 3196 9191
3203 9176 3161 9174 3161 9175 3165 9178
3161 9182 3160 9201
TIME...MOT...LOC 1421Z 263DEG 29KT 3188 9208 3169 9212
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 7:18 PM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more | 9 hr |
| Nov 22, 8:57 AM CST | Special Weather Statement | JAN | Issaquena | 28 min |
| Nov 22, 9:45 AM CST | Special Weather Statement | JAN | Holmes | 30 min |
| Nov 22, 10:08 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Nov 22, 10:11 AM CST | Special Weather Statement | JAN | Claiborne | 29 min |
| Nov 22, 10:22 AM CST | Special Weather Statement | JAN | Warren | 28 min |
| Nov 22, 10:47 AM CST | Special Weather Statement | JAN | Franklin, Jefferson | 28 min |
| Nov 22, 10:55 AM CST | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 50 min |
| Nov 22, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 49 min |
| Nov 22, 11:21 AM CST | Special Weather Statement | JAN | Lincoln | 29 min |
| Nov 22, 11:37 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 23 min |
| Nov 22, 11:51 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 29 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Lincoln, Simpson | 39 min |
| Nov 22, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Winston | 45 min |
| Nov 22, 12:47 PM CST | Special Weather Statement | JAN | Jefferson Davis, Marion | 33 min |
| Nov 22, 12:56 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Nov 22, 1:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Lowndes, Noxubee, Winston | 57 min |
| Nov 22, 1:39 PM CST | Special Weather Statement | JAN | Clarke | 31 min |
| Nov 22, 1:52 PM CST | Special Weather Statement | JAN | Forrest | 28 min |
Nearby
Special Weather Statements in Louisiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.